MAUDE Adverse Event Report: SYNTHES GMBH PERIARTICULAR REDUCTION FORCEPS-MEDIUM

SYNTHES GMBH PERIARTICULAR REDUCTION FORCEPS-MEDIUM
Catalog Number 398.226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, it was confirmed that the screw part of the reduction forceps was hard.Before the surgery, the nurse was checking the functionality of the reduction forceps and found that the screw part was hard, and when the screw part was turned, the metal in the contact part has been shaved like a wire.No further information is available.This report is for (1) periarticular reduction forceps-medium this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that one of the thread of periartic-reduct-forceps speed screw was very minorly chipped upon observing through magnification.This could have happen while application of unintended force during handling of instrument.No other visual defects were identified with the device.No new failures/defects can be identified after reviewing the attachment.The dimensional inspection was not performed for the periartic-reduct-forceps medium due to complex geometry of the device.The functional test was performed on the forceps and device completely function as intended.The nut was rotated in both clockwise and anticlockwise direction and the operation of the instrument was found to be smooth and non-binding throughout entire range of motion as per note 7 of manufactured drawing 398_226 rev k.The observed condition of periartic-reduct-forceps medium was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the periartic-reduct-forceps medium.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Part # 398.226.Lot # t172233.Manufacturing site: selzach.Release to warehouse date: 09 apr2019.Supplier: jabil tuttlingen manufacturing.A manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
PERIARTICULAR REDUCTION FORCEPS-MEDIUM
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12727849
Report Number8030965-2021-09153
Device Sequence Number13842573
Product Code HTD
UDI-Device Identifier07611819742857
UDI-Public(01)07611819742857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.226
Device Lot NumberT172233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/26/2021
12/06/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/26/2021
12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown